We study the space of derivations for some finite-dimensional evolution algebras, depending on the twin partition of an associated directed graph. For evolution algebras with a twin-free associated graph, we prove that the space of derivations is zero. For the remaining families of evolution algebras, we obtain sufficient conditions under which the study of such a space can be simplified. We accomplish this task by identifying the null entries of the respective derivation matrix. Our results suggest how strongly the associated graph’s structure impacts in the characterization of derivations for a given evolution algebra. Therefore, our approach constitutes an alternative to the recent developments in the research of this subject. As an illustration of the applicability of our results, we provide some examples and we exhibit the classification of the derivations for non-degenerate irreducible three-dimensional evolution algebras.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Alsarayreh, A., Qaralleh, I., Ahmad, M.Z.: Derivation of three dimensional evolution algebra. JP J. Algebra Number Theory Appl. 39(4), 425–444 (2017)
Cabrera, Y., Siles, M., Velasco, M.V.: Evolution algebras of arbitrary dimension and their decompositions. Linear Algebra Appl. 496, 122–162 (2016)
Cabrera, C.Y., Siles, M.M., Velasco, M.V.: Classification of three-dimensional evolution algebras. Linear Algebra Appl. 524, 68–108 (2017)
Cadavid, P., Rodiño Montoya, M.L., Rodriguez, P.M.: The connection between evolution algebras, random walks, and graphs. J. Algebra Appl. 19(2), 2050023 (2020)
Cadavid, P., Rodiño Montoya, M.L., Rodriguez, P.M.: On the isomorphisms between evolution algebras of graphs and random walks. Linear Multilinear Algebra (2019). https://doi.org/10.1080/03081087.2019.1645807
Cadavid, P., Rodiño Montoya, M.L., Rodriguez, P.M.: Characterization theorems for the spaces of derivations of evolution algebras associated to graphs. Linear Multilinear Algebra (2018). https://doi.org/10.1080/03081087.2018.1541962
Camacho, L.M., Gómez, J.R., Omirov, B.A., Turdibaev, R.M.: Some properties of evolution algebras. Bull. Korean Math. Soc. 50(5), 1481–1494 (2013)
Camacho, L.M., Gómez, J.R., Omirov, B.A., Turdibaev, R.M.: The derivations of some evolution algebras. Linear Multilinear Algebra 61, 309–322 (2013)
Cardoso, M.I., Gonçalves, D., Martín, D., Martín, C., Siles, M.: Squares and associative representations of two dimensional evolution algebras. J. Algebra Appl. (2020). https://doi.org/10.1142/S0219498821500900
Casas, J.M., Ladra, M., Omirov, B.A., Rozikov, U.A.: On nilpotent index and dibaricity of evolution algebras. Linear Algebra Appl. 439(1), 90–105 (2013)
Casas, J.M., Ladra, M., Rozikov, U.A.: A chain of evolution algebras. Linear Algebra Appl. 435(4), 852–870 (2011)
Costa, R.: On the derivations of gametic algebras for polyploidy with multiple alleles. Bol. Soc. Brasil. Mat. 13(2), 69–81 (1982)
Costa, R.: On the derivation algebra of zygotic algebras for polyploidy with multiple alleles. Bol. Soc. Brasil. Mat. 14(1), 63–80 (1983)
Elduque, A., Labra, A.: Evolution algebras and graphs. J. Algebra Appl. 14, 1550103 (2015)
Elduque, A., Labra, A.: Evolution algebras, automorphisms, and graphs. Linear Multilinear Algebra (2019). https://doi.org/10.1080/03081087.2019.1598931
Falcón, O.J., Falcón, R.M., Nuñez, J.: Algebraic computation of genetic patterns related to three-dimensional evolution algebras. Appl. Math. Comput. 319, 510–517 (2018)
Gonshor, H.: Derivations in genetic algebras. Commun. Algebra 16(8), 1525–1542 (1988)
Gonzalez, S., Martinez, C.: Bernstein algebras with zero derivation algebra. Linear Algebra Appl. 191, 235–244 (1993)
Holgate, P.: The interpretation of derivations in genetic algebras. Linear Algebra Appl. 85, 75–79 (1987)
Mukhamedov, F., Qaralleh, I.: On derivations of genetic algebras. J. Phys.: Conf. Ser. 553, 012004 (2014)
Mukhamedov, F., Khakimov, O., Omirov, B., Qaralleh, I.: Derivations and automorphisms of nilpotent evolution algebras with maximal nilindex. J. Algebra Appl. 18(12), 1950233 (2019)
Paniello, I.: Evolution coalgebras. Linear Multilinear Algebra 67(8), 1539–1553 (2019)
Peresi, L.A.: The derivation algebra of gametic algebra for linked loci. Math. Biosci. 91(2), 151–156 (1988)
Tian, J.P.: Evolution Algebras and Their Applications. Springer, Berlin (2008)
Tian, J.P.: Invitation to Research of New Mathematics from Biology: Evolution Algebras. Topics in Functional Analysis and Algebra. Contemporary Mathematics, vol. 672, pp. 257–272. Amer. Math. Soc., Providence (2016)
Tian, J.P., Vojtechovsky, P.: Mathematical concepts of evolution algebras in non-Mendelian genetics. Quasigroups Relat. Syst. 1(14), 111–122 (2006)
Part of this work was carried out during a visit of Y.C., M.L.R and P.M.R. at the Universidade Federal do ABC—UFABC in Santo André, SP, Brazil. They are grateful for their hospitality and support. The authors also thank the Fundação Getulio Vargas—FGV, Rio de Janeiro, RJ, Brazil, host organization of the ILAS 2019 conference, for their hospitality. Special thanks are also due to the anonymous reviewer for his/her helpful comments and suggestions.
Conflict of interest
The authors declare that they have no conflict of interest.
Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.
This work was supported by Fundação de Amparo à Pesquisa do Estado de São Paulo—FAPESP (Grants 2016/11648-0, 2017/10555-0, 2018/06925-0), and Conselho Nacional de Desenvolvimento Científico e Tecnológico—CNPq (Grant 304676/2016-0).
About this article
Cite this article
Cabrera Casado, Y., Cadavid, P., Rodiño Montoya, M. et al. On the characterization of the space of derivations in evolution algebras. Annali di Matematica (2020). https://doi.org/10.1007/s10231-020-01012-2
- Genetic algebra
- Evolution algebra
- Twin partition
Mathematics Subject Classification